MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; AMSCO 400 STEAM STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; AMSCO 400 STEAM STERILIZER
Model Number AMSCO 400 STEAM STERILIZER
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event and found the s2 valve required replacement.The valve caused excess steam to remain in the chamber.When the employee opened the door after running the dart test, the excess steam released from the unit causing the reported event.To resolve the issue, the technician replaced the s2 valve.The unit was tested, confirmed to be operating according to specification, and returned to service.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee obtained a steam burn to their hand while opening the door to their amsco 400 steam sterilizer following a daily air removal test (dart).The employee sought medical treatment and applied a topical ointment.

Brand Name
AMSCO
Common Device Name
AMSCO 400 STEAM STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21367870
Report Number3005899764-2025-00014
Device Sequence Number20973461
Product Code FLE
UDI-Device Identifier00724995209223
UDI-Public(01)00724995209223(11)160922
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K212424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAMSCO 400 STEAM STERILIZER
Device Catalogue NumberSR0101110011
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown